Get your Health question answered in 3 easy steps

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from blepharitis and red eyes. Redness increased after using eye drops. Side effect?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1178 Questions

default
Posted on Thu, 7 Feb 2013 in Vision and Eye Disorders
Question: I suffer from blepharitis and red eyes, but for the past week my eyes have felt great and looked clear. Yesterday I had an eye exam. The opthamologist dilated my eyes and performed the exam, and at the very end, put in "reversal" drops, which are supposed to counter the effects of dilation. I think the name was "Rev-Eyes XXXXXXX The drops turned my eyes BRIGHT red, and they stayed that way until this morning. Now they are less red, but the lids are more swollen and red and my eyes are much more red than then have been in the last week. How long do the side effects of this drop last? Is there anything I can do to bring down the redness? Did the drop "reset" my eyes to the way they were before they started improving?
doctor
Answered by Dr. N. K. Misra 2 hours later
Dear XXXXXXX
Thanks for sending your query to us.
Dapiparazol the active ingradiant of Rev eye,probably did not suit you.Some people may be allergic to dialating drops used.
What you have is a drug allergy.This may take 1-3 days to go off completely.
There are anti allergic drops available or anti allergic tablets can be taken.
astringent and lubricating drops will also be useful for you are able to recover from this drug induced allergy.
Please do get back to me in case of further query in this regard.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. N. K. Misra 16 hours later
Is it worth going back to the ophthalmologist? I am worried that they will say that my because my eyes have been this red in the past, the drops were not the cause. But right before the exam they were clear. And now, after the drops, I can see many maroon-colored veins throughout my eyes. Will this be permanent? Could the drop have caused me to "regress" back to where my eyes were before they improved last week? How long should I give it before starting to worry? It has been about 44 hours since I received the drops. Thank you.
doctor
Answered by Dr. N. K. Misra 17 hours later
Thanks for getting back to us.

Astringent and lubricating drops should be used to get over this problem. I still feel that this has been a drug allergy. You can continue with your treatment which you were having before this eye examination.

You can have anti allergic tablets to supplement local drops.

If any further query do get bqck to us.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. N. K. Misra 11 hours later
My eyes are now bright red. I think using the preservative-free drops has created a toxic environment that is irritating my eyes. I saw the eye doctor today, he said I had a reaction to it but that it should have passed by now. He said the air quality outside is bad so that's why my eyes are red. But this doesn't explain why my eyes were clear before I received this drop.
doctor
Answered by Dr. N. K. Misra 9 hours later
Dear XXXXXXX
thanks for gettiing back to us.
you have to be treated on the lines of drug allergy.Anti allergic drops and oral tablets will do the trick for you.
Any problem ,please do get back to me .
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Blepharitis

doctor1 MD

I have chapped eyelids and peeling of the skin on the upper bridge of my nose. Before, i had a swollen, raw area of skin underneath my eye. I had assumed Blepharitis but i have not worn make-up in over a month and the raw, chapped part is on the crease of my eye and not where the hair follicles are located. What is this and what should i do about it?

doctor1 MD

Good afternoon, I have been fighting an infection in my lower eyelid for several weeks now. I have applied warm compresses daily, used baby shampoo diluted to keep the area clean, have used OTC products for pink eye symptoms. I can't seem to get...

doctor1 MD

I have dry, red, scaly, itchy eye lids. I am a ICU RN and work a lot of hours plus I am currently in school getting my masters degree. I asked my doctor and he said it was an allergic reaction , but I haven't changed my make up but I have been...

doctor1 MD

My wife was asked to get the following tests done and the reports are attached along!! It sll started last year with low eye vision in one eye,then optic neuritis which got alright on its own!all tests and scans were normal,then she had herpes of...

doctor1 MD

I woke up this morning with a purple upper eyelid. It begins in the corner of the eye and covers about 1/4 of the upper lid. It looks like purple makeup. The lid doesn t hurt, is not swollen, and I have no itching. I have had a problem with Blepharitis. Could it be related to this or is it dermamytositis? Or perhaps allergy or just common bruising?

doctor1 MD

hello ive been told i had blepharitis in my eye. i cant wear my contacts even though they say it isnt a serious case. i went to the doctor on september 1st and the doctor placed me on azasite for seven days and tobradex for ten days. after completion of both of these it still isnt better. i went back to the doctor again september 13th and was told i needed to use an antibiotic for three months is this safe and ive been using it for nearly two weeks and still no positive results with the redness in my eyes. is there anything else you can recomend or maybe trying something diffrent. please help!!!!!!!!!!!!!